fbpx
Mon - Fri : 9:00 - 6:00 EST 1-800-341-5838 or 410-871-4601hrn@hrn.center
Mon - Fri : 9:00 - 6:00 EST 1-800-341-5838 or 410-871-4601hrn@hrn.center
Topics Covered
1700+ Therapies
Success Rate
Over 98.7%

7 Signs When You Should Consult Your Doctor Regarding Your COPD Medication

Chronic obstructive pulmonary disease (COPD) is a group of diseases that make breathing difficult by blocking the airflow to the lungs. Though there doesn’t seem to be a cure for COPD by reversing lung damage, treatments are available that help reduce the frequency and severity of symptoms, helping patients enjoy a better quality of life.

When diagnosed with COPD, your doctor may prescribe medications with pulmonary therapy to help manage your symptoms. While these medicines are incredibly beneficial, they may not always be right for you.

The best way to know whether a medicine is right for you is to talk to your doctor. Here are a few signs that might indicate that you may need a change in your medication type or dosage –

When Your Symptoms Get Worse

The prime indicators are that your COPD symptoms worsen. You experience increased breathlessness with less activity and are less able to do things or move around, such as climbing stairs or walking up a slight incline. If there is a change in phlegm, chest tightening, or worsening cough, your symptoms might be getting worse.

It is common for symptoms to worsen when medication isn’t taken correctly, which is not uncommon. However, if you’re doing everything right but your condition is deteriorating, you must consult your doctor sooner than later.

When You Have a Throbbing Headache When You Wake Up

When the oxygen level is low, people have difficulty sleeping. It usually is due to substantially severe exacerbation, referred to as Hypoxia. It is caused by an excess build-up of carbon dioxide in the blood during sleep, resulting in morning headaches.

Additionally, morning headaches can also be caused by sleep apnoea. Hence, it is crucial to discuss it with your doctor to address the underlying causes and look for possible fixes.

When There is a Change in Your Vitals

When patients take the wrong dose of their medication, it can alter their pulse rate, blood pressure, or electrolytes. For instance, one person had low potassium levels when using specific inhalers.

Because of this reason, you must keep checking your vitals and electrolyte levels to check whether your body is correctly processing the medication prescribed to you.

When You’re Not Getting the Same Benefits from Your Medicine

Generally, the dose of your medication must be increased to offer the same benefits when you have been on COPD medication for a very long time. Hence, you must speak to your doctor about your medication when you see that they aren’t benefiting you the way they were earlier.

When You Develop Candida Infection or Thrush in Your Mouth

Suppose you experience soreness or irritation inside your mouth or see white patches around your tongue. In that case, it could mean you have a candida infection or thrush. Talk to your doctor immediately to treat the condition immediately.

When You Experience Gastrointestinal Issues

Common side effects of oral medications prescribed for COPD include GI upset, such as weight loss, diarrhea, and nausea. Usually, it happens when you start your medicine. However, if the symptoms continue and start disrupting your quality of life, you need to talk to your doctor.

Closing Thoughts

Living with COPD can be pretty exhausting and a life-long battle. Because of this reason, you must get the proper medication and enroll in pulmonary rehabilitation for COPD to receive the best treatment to manage your chronic condition. Despite seeking all the help, you need to talk to your doctor to understand whether your current medication is at fault or if you’re not getting the benefits.

Knowledge is essential – so when you address the issues head-on, only then can you hope to find a solution.

Related Posts

Leave a Reply